Alert archive / Kansas / Wind Advisories in 2012
Wind Advisory 18, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 13, 2012, 9:47 PM CDT for 27 counties in Kansas. It took effect at Apr 14, 2012, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2012, 9:47 PM CDT (02:47 UTC)
- In effect from
- Apr 14, 2012, 1:00 PM CDT
- Expired
- Apr 14, 2012, 6:41 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS73 KDDC 140247 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 947 PM CDT FRI APR 13 2012 ...STRONG SOUTH WINDS EXPECTED SATURDAY... .LOW PRESSURE DEEPENING ACROSS NORTHEAST COLORADO INTO WESTERN NEBRASKA ON SATURDAY WILL PRODUCE A STRONG PRESSURE GRADIENT ACROSS WESTERN KANSAS. DRY AIR BEHIND A DRYLINE WILL ADDITIONALLY AID IN ALLOWING STRONG WINDS TO MIX TO THE SURFACE.. KSZ030-031-043>046-061>066-074>081-084>090-141100- /O.NEW.KDDC.WI.Y.0018.120414T1800Z-120415T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 947 PM CDT FRI APR 13 2012 /847 PM MDT FRI APR 13 2012/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ SATURDAY TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY. * TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND BECOME MOST INTENSE BETWEEN 2 PM AND 6 PM. WINDY CONDITIONS WILL PERSIST THROUGH TH EVENING. * WINDS...SOUTH AT 30 TO 39 MPH WITH GUSTS OF 35 TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT, ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
226 WWUS73 KDDC 141052 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 552 AM CDT SAT APR 14 2012 ...STRONG SOUTH WINDS EXPECTED SATURDAY... .LOW PRESSURE DEEPENING ACROSS NORTHEAST COLORADO INTO WESTERN NEBRASKA TODAY WILL PRODUCE A STRONG PRESSURE GRADIENT ACROSS WESTERN KANSAS. DRY AIR BEHIND A DRYLINE WILL ADDITIONALLY AID IN ALLOWING STRONG WINDS TO MIX TO THE SURFACE. KSZ030-031-043>046-061>066-074>081-084>090-142100- /O.CON.KDDC.WI.Y.0018.120414T1800Z-120415T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 552 AM CDT SAT APR 14 2012 /452 AM MDT SAT APR 14 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ SUNDAY... * TIMING...WINDS WILL INCREASE IN THE LATE MORNING AND BECOME MOST INTENSE BETWEEN 2 PM AND 6 PM. WINDY CONDITIONS WILL PERSIST THROUGH TH EVENING. * WINDS...SOUTH TO SOUTHWEST AT 30 TO 39 MPH WITH GUSTS OF 35 TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
366 WWUS73 KDDC 142050 AAA NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT SAT APR 14 2012 KSZ030-031-043>046-061>066-074>081-084>090-150600- /O.CON.KDDC.WI.Y.0018.000000T0000Z-120415T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 350 PM CDT SAT APR 14 2012 /250 PM MDT SAT APR 14 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY... * TIMING...WINDS WILL REMAIN STRONG THROUGH THE REMAINDER OF THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. HOWEVER...WINDS WILL DIMINISH BELOW CRITERIA SHORTLY AFTER MIDNIGHT. * WINDS...SOUTHWEST OF 30 TO 39 MPH WITH GUSTS UP TO 50 MPH WILL REMAIN POSSIBLE. * IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT... ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
678 WWUS73 KDDC 142341 AAB NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 641 PM CDT SAT APR 14 2012 KSZ030-031-043>046-061>066-074>081-084>090-150045- /O.CAN.KDDC.WI.Y.0018.000000T0000Z-120415T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 641 PM CDT SAT APR 14 2012 /541 PM MDT SAT APR 14 2012/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. ALTHOUGH SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE EVENING HOURS...ADVISORY LEVEL WIND SPEEDS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 8:58 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 13, 8:58 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 858 PM CDT FRI APR 13 2012 ...UPDATED FOR OVERNIGHT CONVECTION CHANCES AND FOG... .UPDATE... ISSUED AT 857 PM CDT FRI APR 13 2012 CONVECTION CONTINUES ALONG A MOISTURE DISCONTINUITY OVER WESTERN OKLAHOMA AT THIS HOUR. THE MODELS CONTINUE TO INDICATE MOISTURE ADVECTION NORTHWESTWARD THROUGH THE OVERNIGHT. AS A RESULT, THERE IS A DECENT CHANCE FOR FOG DEVELOPMENT ESPECIALLY ACROSS THE K96 HIGHWAY CORRIDOR AND NORTHWARD TOWARD 12 UTC. ADDITIONALLY AS THE WRF/NAM PRODUCE CONVECTION BY THE MIDDLE OF THE NIGHT, THE NAM'S 1500 SBCAPE COULD BE ENOUGH TO ALLOW AN ISOLATED SEVERE HAIL STORM OR TWO. WE'VE UPDATED POPS TO INCLUDE BETTER CHANCES EAST OF THE HIGHWAY 283 CORRIDOR OVERNIGHT AS WELL AS ADDED AREAS OF FOG THROUGH EARLY SATURDAY MORNING. OF GREAT INTEREST AS WELL AS THIS TIME IN THE WIND FIELD ON SATURDAY. AN IMPRESSIVE GRADIENT SHOULD DEVELOP AS A STRONG SURFACE CYCLONE DEEPENS OVER WESTERN NEBRASKA BY LATE DAY. WINDY CONDITIONS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA, AND WILL BE EVALUATING THE LATEST 00 UTC NAM BEFORE DECIDING ON ANY HEADLINES. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 357 PM CDT FRI APR 13 2012 FORECAST CHALLENGES ARE CHANCES FOR SEVERE WEATHER THIS EVENING IN OUR SOUTHEAST FA, AND FOG AND LOW STRATUS LATER TONIGHT. THEN SEVERE WEATHER CHANCES, FIRE WEATHER, AND WIND CONCERNS FOR SATURDAY AFTERNOON AND EVENING. A POTENT UPPER LEVEL SHORTWAVE TROUGH WILL MOVE RAPIDLY NORTHEAST AS A NEGATIVELY TILTED SYSTEM FROM SOUTHERN CALIFORNIA AND INTO THE PLAINS BY SATURDAY AFTERNOON. AS SURFACE PRESSURES FALL IN THE LEE OF THE ROCKIES TONIGHT THE LIGHT SOUTHWEST WINDS WILL BACK AND RETURN THE DEEP LOW LEVEL MOISTURE WITH INCREASING SOUTHEASTERLY UPSLOPE WINDS. A FEW SEVERE STORMS MAY FORM ACROSS OUR SOUTHEAST FA FROM NEAR PRATT TO COLDWATER THIS EVENING AS THE DRYLINE RETROGRADES AND SETS UP SOME GOOD MOISTURE CONVERGENCE. WITH STRONG LOW LEVEL TO MID LEVEL SPEED AND DIRECTIONAL SEVERE SOME SUPERCELLS MAY BE POSSIBLE WITH HAIL TO THE SIZE OF GOLFBALLS. A TORNADO IS ALSO POSSIBLE IF STORMS FORM. AS 50 TO 60 DEGREE DEWPOINTS CONTINUE TO RETURN TO THE WEST TO GARDEN CITY AND MEADE AND UP TO HAYS SOME LOW STRATUS AND AREAS OF FOG WILL RETURN. CURRENT THINKING IS VISIBILITIES WILL STAY ABOVE DENSE FOG ADVISORY WITH WINDS INCREASING. LOWS TONIGHT WILL RANGE FROM THE MID AND UPPER 40S WEST TO THE LOW TO MID 60S EAST. FOR SATURDAY AS THE NEGATIVELY TILTED UPPER LEVEL WAVE MOVES INTO WESTERN KANSAS A DRYLINE WILL MOVE EAST TOWARDS A LINE FROM DIGHTON TO MEADE. WITH AFTERNOON HEATING A FEW SUPERCELLS COULD FORM ALONG AND AHEAD OF THE DRYLINE BY MID AFTERNOON. CAPE VALUES ARE FORECAST AROUND 2000 J/KG WITH STRONG DEEP LAYER SHEAR. LARGE HAIL FROM GOLFBALL UP TO BASEBALL SIZE AND A TORNADO OR TWO WILL BE POSSIBLE. WINDS WILL ALSO INCREASE TO NEAR WIND ADVISORY CRITERIA FROM THE SOUTH TO SOUTHWEST AT 25 TO 35 MPH AND GUSTS 45 MPH ESPECIALLY WHERE DEEPER MIXING OCCURS BEHIND THE DRYLINE. EXPECT HIGHS FROM THE MID 70S TO AROUND 80. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 323 PM CDT FRI APR 13 2012 STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS THROUGH MIDNIGHT WITH LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES BEING THE MAIN CONCERN. HOWEVER, I BELIEVE THE MAIN THREAT WILL BE ACROSS ICT'S CWA AFTER SUNSET. MEANWHILE, A SURFACE LOW AND ASSOCIATED COLD FRONT ARE ANTICIPATED TO MOVE OUT OF EASTERN COLORADO INTO WESTERN KANSAS OVERNIGHT. THIS IS DUE TO AN UPPER LEVEL LOW MOVING ACROSS EASTERN COLORADO INTO NEBRASKA. A FEW SHOWERS WILL BE POSSIBLE ACROSS THE I-70 CORRIDOR AND KS/CO BORDER TOWARDS MORNING WITH SOUTHWEST WINDS SHIFTING TO THE WEST AND POSSIBLY NORTHWEST BY SUNRISE SUNDAY. THIS COLD FRONT IS DEPICTED TO MOVE THROUGH THE REMAINDER OF WESTERN KANSAS ON SUNDAY AS THE SURFACE LOW AND UPPER LEVEL FEATURE MOVE INTO THE UPPER MISSISSIPPI VALLEY AND THE WESTERN GREAT LAKES. BREEZY NORTHWEST WINDS WILL BE FELT BEHIND THIS FRONT AS THE PRESSURE GRADIENT LOOKS TO BE VERY TIGHT IN THE AFTERNOON. WINDS ABOVE 25 MPH WITH HIGHER GUSTS ARE IN THE GRIDS AT THIS TIME AND IF THIS TREND CONTINUES A WIND ADVISORY MIGHT BE NEEDED IN THE FUTURE. MOISTURE WILL WRAP AROUND THIS SYSTEM AND A SLIGHT CHANCE OF RAIN WILL BE POSSIBLE ACROSS NORTHERN KANSAS IN THE MORNING. CLEARING SKIES ARE THEN ANTICIPATED IN THE AFTERNOON WITH PARTLY CLOUDY SKIES AND DRY CONDITIONS FORECASTED SUNDAY NIGHT. LOWS SUNDAY MORNING ARE ANTICIPATED TO RANGE FROM THE LOWER 40S ACROSS THE KS/CO BORDER TO MID 50S ACROSS SOUTH CENTRAL KANSAS WHERE HIGHER DEWPOINTS AND CLOUDY SKIES WILL KEEP THE TEMPERATURES FROM FALLING. HIGHS ON SUNDAY ARE FORECASTED TO RANGE FROM THE UPPER 50S ACROSS THE KS/CO BORDER WHERE THE COLD FRONT WILL MOVE THROUGH EARLY IN THE MORNING TO NEAR 70 ACROSS SOUTH CENTRAL KANSAS WHERE THE FRONT IS EXPECTED TO MOVE THROUGH LATE IN THE DAY. MODELS SUGGEST A WEAK SHORTWAVE TO MOVE ACROSS THE NORTHERN PLAINS ON MONDAY WHICH WILL HELP PUSH A FRONTAL BOUNDARY SOUTH INTO NEBRASKA AND NORTHERN KANSAS BEFORE STALLING OUT. CLOUDS MAY INCREASE DURING THE DAY ACROSS THE NORTHERN HALF OF KANSAS WITH A SLIGHT CHANCE OF RAIN SHOWERS IN THE AFTERNOON. OTHERWISE THE REMAINDER OF THE FORECAST AREA WILL REMAIN PARTLY CLOUDY AND DRY. LOWS MONDAY AND TUESDAY MORNINGS ARE ANTICIPATED TO RANGE FROM THE UPPER 30S ACROSS THE KS/CO BORDER TO MID 40S ACROSS SOUTH CENTRAL KANSAS. HIGHS ON MONDAY ARE ONLY EXPECTED TO RISE INTO THE MID 60S DUE TO COLD AIR ADVECTION ACROSS THE AREA. ANOTHER WEAK SHORTWAVE IS FORECASTED TO MOVE ACROSS THE NORTHERN ROCKIES ON TUESDAY AND THROUGH THE NORTHERN PLAINS ON WEDNESDAY. LEE TROUGHING WILL DEVELOP IN RESPONSE TO THIS SYSTEM BRINGING SOUTHERLY WINDS ACROSS WESTERN KANSAS. THIS SHORTWAVE WILL HELP PUSH ANOTHER SURFACE COLD FRONT DOWN THROUGH THE CENTRAL PLAINS, HOWEVER, MOISTURE LOOKS TO BE LACKING AND I HAVE KEPT WESTERN KANSAS DRY AT THIS JUNCTURE. WINDS ARE ANTICIPATED TO BRIEFLY SHIFT TO THE NORTH AS THIS COLD FRONT MOVES ACROSS THE AREA THEN SHIFT BACK TO A SOUTHERLY DIRECTION WEDNESDAY NIGHT INTO THURSDAY IN RESPONSE TO THE NEXT SHORTWAVE MOVING INTO THE NORTHWESTERN CONUS. A GENERAL WARMING TREND IS ANTICIPATED THROUGH THE MIDDLE OF THE WEEK WITH HIGHS IN THE LOWER 70S TUESDAY AND MID TO UPPER 70S WEDNESDAY. HIGHS IN THE LOWER 80S ARE POSSIBLE ON THURSDAY. LOWS WILL BE AROUND 50 DEGREES ON WEDNESDAY MORNING RISING TO THE LOWER 50S THURSDAY MORNING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 650 PM CDT FRI APR 13 2012 SURFACE HIGH PRESSURE OVER WESTERN KANSAS IS LEADING TO LIGHT SOUTHERLY WINDS THIS EVENING. A RETREATING DRYLINE FEATURE MAY LEAD TO AN INCREASE IN SURFACE DEW POINTS AND THE RETURN OF UPSLOPE MOIST FLOW AND LOW STRATUS DURING THE OVERNIGHT. STRONG GRADIENT WINDS WILL CREATE WINDY CONDITIONS BY LATE SATURDAY MORNING. && .FIRE WEATHER... ISSUED AT 357 PM CDT FRI APR 13 2012 WITH FALLING DEWPOINTS AND INCREASING WINDS BEHIND THE DRYLINE TOMORROW AFTERNOON WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR THE WEST FA COUNTIES WEST OF A LINE FROM SCOTT CITY TO LIBERAL AND WEST. SOME DRY FUELS ARE STILL INDICATED EXCEPT FOR MORTON AND STANTON COUNTIES. HUMIDITIES WILL FALL BELOW 15 PERCENT WITH WINDS OVER 25 MPH AND GUSTY. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 78 48 64 / 50 20 10 10 GCK 50 80 44 61 / 10 10 20 20 EHA 46 80 40 61 / 10 10 20 20 LBL 52 81 43 63 / 10 10 10 20 HYS 53 80 49 64 / 40 20 20 20 P28 64 78 54 68 / 50 30 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR KSZ043-061>063-074>076-086. && UPDATE...RUSSELL SHORT TERM...KRUSE LONG TERM...HOVORKA 42 AVIATION...RUSSELL FIRE WEATHER...KRUSE
Hazardous weather outlook, Apr 13, 4:13 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 413 PM CDT FRI APR 13 2012 KSZ030-031-043>046-061>066-074>081-084>090-142115- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 413 PM CDT FRI APR 13 2012 /313 PM MDT FRI APR 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING MAINLY SOUTHEAST OF A LINE FROM PRATT TO ASHLAND AS A DRYLINE RETREATS. ANY STORM THAT DEVELOPS COULD PRODUCE QUARTER TO GOLFBALL SIZE HAIL, AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL KANSAS SATURDAY AHEAD OF A DRYLINE THAT IS EXPECTED TO ONCE AGAIN ADVANCE EASTWARD ACROSS WESTERN KANSAS DURING THE DAY. GOLFBALL TO BASEBALL SIZE HAIL WILL BE POSSIBLE ALONG WITH DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. CONDITIONS ARE ALSO EXPECTED TO BE FAVORABLE ENOUGH THAT A TORNADO OR TWO CANNOT BE RULED OUT ACROSS SOUTH CENTRAL KANSAS LATE SATURDAY. A RED FLAG WARNING HAS BEEN POSTED FOR SATURDAY AFTERNOON INTO EARLY EVENING. THIS AREA IS WEST OF A LINE FROM SCOTT CITY TO LIBERAL AND WEST. SEE THE LATEST FIRE WEATHER STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE NEEDED THIS EVENING IF STORMS DEVELOP. THIS AREA IS SOUTHEAST OF A LINE FROM PRATT TO ASHLAND. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:23 AM CDT | Special Weather Statement | DDC | Ness | 37 min |
| Apr 14, 10:25 AM CDT | Special Weather Statement | DDC | Rush | 50 min |
| Apr 14, 10:28 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 47 min |
| Apr 14, 10:43 AM CDT | Special Weather Statement | DDC | Finney | 47 min |
| Apr 14, 10:49 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Lane, Scott | 34 min |
| Apr 14, 10:53 AM CDT | Special Weather Statement | DDC | Hodgeman | 37 min |
| Apr 14, 11:04 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Ness, Pawnee, Rush | 41 min |
| Apr 14, 11:08 AM CDT | Special Weather Statement | DDC | Trego | 52 min |
| Apr 14, 11:18 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 42 min |
| Apr 14, 11:46 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 44 min |
| Apr 14, 12:16 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Trego | 44 min |
| Apr 14, 12:28 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 47 min |
| Apr 14, 12:35 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 40 min |
| Apr 14, 12:47 PM CDT | Areal Flood Warning | DDC | Rush | 5 hr |
| Apr 14, 1:06 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman, Meade | 39 min |
| Apr 14, 1:16 PM CDT | Areal Flood Warning | DDC | Ellis, Ness, Rush, Trego | 11 hr |
| Apr 14, 1:16 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 44 min |
| Apr 14, 1:41 PM CDT | Tornado Warning | DDC | Clark, Ford, Meade | 34 min |
| Apr 14, 1:48 PM CDT | Tornado Warning | DDC | Ford, Hodgeman | 27 min |
| Apr 14, 2:16 PM CDT | Tornado Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 29 min |
| Apr 14, 2:18 PM CDT | Tornado Warning | DDC | Clark, Ford, Kiowa | 42 min |
| Apr 14, 2:40 PM CDT | Tornado Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 35 min |
| Apr 14, 2:48 PM CDT | Tornado Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 27 min |
| Apr 14, 2:52 PM CDT | Tornado Warning | DDC | Edwards, Ford, Kiowa | 38 min |
| Apr 14, 3:01 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa | 32 min |
| Apr 14, 3:10 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Clark, Comanche | 50 min |
| Apr 14, 3:13 PM CDT | Tornado Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 32 min |
| Apr 14, 3:22 PM CDT | Tornado Warning | DDC | Edwards, Ford, Kiowa | 23 min |
| Apr 14, 3:26 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 49 min |
| Apr 14, 3:26 PM CDT | Tornado Warning | DDC | Barber, Clark, Comanche | 34 min |
| Apr 14, 3:42 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 33 min |
| Apr 14, 3:42 PM CDT | Tornado Warning | DDC | Barber, Comanche | 33 min |
| Apr 14, 4:02 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 28 min |
| Apr 14, 4:05 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 40 min |
| Apr 14, 4:06 PM CDT | Tornado Warning | DDC | Rush | 17 min |
| Apr 14, 4:11 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa, Pratt | 34 min |
| Apr 14, 4:15 PM CDT | Tornado Warning | DDC | Stafford | 30 min |
| Apr 14, 4:17 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 28 min |
| Apr 14, 4:35 PM CDT | Tornado Warning | DDC | Stafford | 25 min |
| Apr 14, 4:44 PM CDT | Tornado Warning | DDC | Stafford | 31 min |
| Apr 14, 4:44 PM CDT | Tornado Warning | DDC | Barber, Pratt | 31 min |
| Apr 14, 4:50 PM CDT | Tornado Warning | DDC | Barber, Comanche | 25 min |
| Apr 14, 5:20 PM CDT | Tornado Warning | DDC | Barber, Pratt | 25 min |
| Apr 14, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Kiowa | 25 min |
| Apr 14, 5:41 PM CDT | Tornado Warning | DDC | Barber, Comanche, Kiowa, Pratt | 34 min |
| Apr 14, 5:47 PM CDT | Tornado Warning | DDC | Barber, Pratt | 28 min |
| Apr 14, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 31 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.